Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Stomach Pain with Pro-biotic?

My 4 yr old was recently on antibiotics. So we also put her on a Children's pro-biotic. After the medication was through, every day she complained of stomach aches. I took her off the pro-biotic now for 3 days, and no more complaints. Anyone else have this experience?

Answer Question
 
tts

Asked by tts at 1:33 PM on Jan. 18, 2010 in Health

Level 1 (-12 Credits)
Answers (2)
  • It's not a good idea to be on both at once - they can cancel each other out. It's best to start the probiotic a day or two after the antibiotics are done. It was probably the 2 battling each other in her little intestines. I've never had my kids complain when they're on probiotics - they keep everything in the intestines healthy and balanced. We use them to loosen up constipation and bind up diarrhea, mainly. I take them regularly too and have never had stomach pain on them.
    Anonymous

    Answer by Anonymous at 1:53 PM on Jan. 18, 2010

  • No. My daughter takes a probiotic every day (to strengthen her immune system) and has never had an issue with them. It is possible that it was unrefrigerated and the cultures died?
    rkoloms

    Answer by rkoloms at 9:28 AM on Jan. 19, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
nipples "?"

Next question overall (Toddlers (1-2))
What can i do